Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
November 28, 2014, 12:17:31 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 647720
  • Total Topics: 49364
  • Online Today: 210
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: update on new meds  (Read 890 times)

0 Members and 1 Guest are viewing this topic.

Offline uk lady

  • Member
  • Posts: 51
update on new meds
« on: April 07, 2008, 04:05:58 PM »
hey all just an update mainly. posted couple weeks ago with regards to changing my meds was on sustiva & truvada but due to me & pertner wanting to have a baby soon i have stitched the sustiva for kaletra. i finally plucked up the courage to actauuly take the tabs rather than just thinking about them! a few of u posted last time saying what the possible side effects could be the main one being diarrhea . well i took my first dose at 11 this morn & its now 9 at night. after about 3-4 hiurs of taking them i felt a little sick but other than that i have felt nothing at all. i did take 2 loperamide just incase so maybe thats why i havnt experienced any diarrhea yet. i was wondering if anyone can rem first starting on kaletra? & maybe is it too early to be experiencing anything yet? i take my secoond dose again at 11 tonight as was told its 12 hours apart. any info would be great thanks all :)

Offline thunter34

  • Member
  • Posts: 7,318
  • His name is Carl.
Re: update on new meds
« Reply #1 on: April 07, 2008, 04:31:46 PM »
I remember it.  Boy howdy.  But I have a disclaimer:  the Kaletra I started on was the old orange hideous evil gel caps, NOT the yellow/brownish long tablets.  The old Kaletra were horrible, and the new ones should give you remarkably better results as far as sides.  Still, they both cause endless poopie issues.  Immodium (2 pills every 2 days) was my standard rule - and even that didn't always work.  It's difficult to say about the onset of poo problems for me with respect to this med because it was my first regimen and I was already experiencing severe diarrhea prior to beginning it.  My run with the runs just went straight through, so I had them a few months before and after starting - all day, every day.  It was the only time I sat upright for about 2 months. 

As for other sides, I felt a little "ick" feeling in my stomach on the first night, but the true nausea did not begin until about the 3rd day on them and continued full tilt for about 3 weeks from there.  The barfing stopped, but the feeling like I would barf continued thereafter for about a month.  I had no rash from it, no headaches, no chills, no fever that I know of.  Just nausea, diarrhea and total exhaustion.  I was shut completely down.  The only way I beat the nausea eventually was to stay completely, utterly full at all conscious times.  Consequently, I gained over 30 lbs in about 3 months.  The docs loved it.  Me...not so much.

That was my complete experience with it.  Bear in mind that yours may not be as harsh if you are already somewhat meds experienced and if your overall starting point of health is better.  Oh...and since those sides diminished, the only major problems is have had were with cholesterol and triglycerides.  I have just switched off of this drug in the last few days due mostly to those blood issues.

Best of luck to you.  Keep us posted.
AIDS isn't for sissies.

Offline uk lady

  • Member
  • Posts: 51
Re: update on new meds
« Reply #2 on: April 07, 2008, 05:05:42 PM »
oh dear sounds like you went through it big time, hope its not the same for me but then if it happens it happens not much i can do about it now! thanks so much for ur input will def keep you posted x

Offline thunter34

  • Member
  • Posts: 7,318
  • His name is Carl.
Re: update on new meds
« Reply #3 on: April 07, 2008, 05:07:47 PM »
Like I said, your outcome will likely be better than mine because of the circumstances at the outset of it.

Good luck!
AIDS isn't for sissies.

Offline tag_man08

  • Member
  • Posts: 118
  • Keep Dreaming!!!
Re: update on new meds
« Reply #4 on: April 09, 2008, 03:36:37 PM »
Like I said, your outcome will likely be better than mine because of the circumstances at the outset of it.

Good luck!


what meds are working for you now...
08/30/07:  The HIV diagnosis...
09/07/07:  CD4 299 (21%)  VL 160K
01/07/08:  CD4 396 (26%)  VL 125K
04/21/08:  CD4 478 (25%)  VL 92K
09/03/08:  CD4 313 (23%)  VL 10K
11/03/08:  CD4 338 (23%)  VL 30K
11/21/08:  Isentress & Truvada
12/05/08:  CD4 485 (29%)  VL  undetectable in two weeks
03/13/09:  CD4 575 (30%)  VL  undetectable

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.